The Weighted Connection and Sectional Curvature for Manifolds With Density

Lee Kennard, William Wylie, Dmytro Yeroshkin

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

In this paper we study sectional curvature bounds for Riemannian manifolds with density from the perspective of a weighted torsion-free connection introduced recently by the last two authors. We develop two new tools for studying weighted sectional curvature bounds: a new weighted Rauch comparison theorem and a modified notion of convexity for distance functions. As applications we prove generalizations of theorems of Preissman and Byers for negative curvature, the (homeomorphic) quarter-pinched sphere theorem, and Cheeger’s finiteness theorem. We also improve results of the first two authors for spaces of positive weighted sectional curvature and symmetry.

Original languageEnglish (US)
Pages (from-to)1-45
Number of pages45
JournalJournal of Geometric Analysis
DOIs
StateAccepted/In press - Apr 24 2018

Fingerprint

Sectional Curvature
Sphere Theorem
Negative Curvature
Torsion-free
Comparison Theorem
Distance Function
Homeomorphic
Finiteness
Theorem
Riemannian Manifold
Convexity
Symmetry

Keywords

  • Comparison geometry
  • Jacobi fields
  • Manifold with density
  • Sectional curvature
  • Sphere theorem

ASJC Scopus subject areas

  • Geometry and Topology

Cite this

The Weighted Connection and Sectional Curvature for Manifolds With Density. / Kennard, Lee; Wylie, William; Yeroshkin, Dmytro.

In: Journal of Geometric Analysis, 24.04.2018, p. 1-45.

Research output: Contribution to journalArticle

@article{c952de9eba7e433e88b6dd00961c01e2,
title = "The Weighted Connection and Sectional Curvature for Manifolds With Density",
abstract = "In this paper we study sectional curvature bounds for Riemannian manifolds with density from the perspective of a weighted torsion-free connection introduced recently by the last two authors. We develop two new tools for studying weighted sectional curvature bounds: a new weighted Rauch comparison theorem and a modified notion of convexity for distance functions. As applications we prove generalizations of theorems of Preissman and Byers for negative curvature, the (homeomorphic) quarter-pinched sphere theorem, and Cheeger’s finiteness theorem. We also improve results of the first two authors for spaces of positive weighted sectional curvature and symmetry.",
keywords = "Comparison geometry, Jacobi fields, Manifold with density, Sectional curvature, Sphere theorem",
author = "Lee Kennard and William Wylie and Dmytro Yeroshkin",
year = "2018",
month = "4",
day = "24",
doi = "10.1007/s12220-018-0025-3",
language = "English (US)",
pages = "1--45",
journal = "Journal of Geometric Analysis",
issn = "1050-6926",
publisher = "Springer New York",

}

TY - JOUR

T1 - The Weighted Connection and Sectional Curvature for Manifolds With Density

AU - Kennard, Lee

AU - Wylie, William

AU - Yeroshkin, Dmytro

PY - 2018/4/24

Y1 - 2018/4/24

N2 - In this paper we study sectional curvature bounds for Riemannian manifolds with density from the perspective of a weighted torsion-free connection introduced recently by the last two authors. We develop two new tools for studying weighted sectional curvature bounds: a new weighted Rauch comparison theorem and a modified notion of convexity for distance functions. As applications we prove generalizations of theorems of Preissman and Byers for negative curvature, the (homeomorphic) quarter-pinched sphere theorem, and Cheeger’s finiteness theorem. We also improve results of the first two authors for spaces of positive weighted sectional curvature and symmetry.

AB - In this paper we study sectional curvature bounds for Riemannian manifolds with density from the perspective of a weighted torsion-free connection introduced recently by the last two authors. We develop two new tools for studying weighted sectional curvature bounds: a new weighted Rauch comparison theorem and a modified notion of convexity for distance functions. As applications we prove generalizations of theorems of Preissman and Byers for negative curvature, the (homeomorphic) quarter-pinched sphere theorem, and Cheeger’s finiteness theorem. We also improve results of the first two authors for spaces of positive weighted sectional curvature and symmetry.

KW - Comparison geometry

KW - Jacobi fields

KW - Manifold with density

KW - Sectional curvature

KW - Sphere theorem

UR - http://www.scopus.com/inward/record.url?scp=85045919566&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85045919566&partnerID=8YFLogxK

U2 - 10.1007/s12220-018-0025-3

DO - 10.1007/s12220-018-0025-3

M3 - Article

AN - SCOPUS:85045919566

SP - 1

EP - 45

JO - Journal of Geometric Analysis

JF - Journal of Geometric Analysis

SN - 1050-6926

ER -